# SDR 2019FA0000173

- Difficulty date: June 4, 2019
- Submitted: June 4, 2019
- Operation: General aviation
- Aircraft: N929RR
- Make and model: Piper PA 46-350P
- Aircraft serial: 4636115
- Aircraft time: 3,983 hours, 3,983 cycles
- Engine: Lyc TIO540AE2A
- Engine time: 3,983 hours, 3,983 cycles
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Gasket
- Part number: 636465
- Part serial: NA
- Condition: Improper Part
- Location: Turbocharger
- Part time: 6 hours, 1 cycles
- Component: Turbocharger, Garrettltd, 46C19839
- Component part number: 4666429005
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DISCOVERED DURING MAINTENANCE, TCM CONTINENTAL TURBO FLANGE GASKETS, P/N: 636465, INSTALLED ON THIS LYCOMING ENGINE. THE GASKETS WERE NOT IN FULL CONTACT WITH THE MATING SURFACES OF THE TURBOCHARGER TURBINE INLET, AND THE EXHAUST COLLECTOR FLANGE, WHICH ALLOWED EXCESSIVE HEAT TO ESCAPE INTO THE COWLING AREA, AND CONTAMINATE THE CABIN AIR SUPPLY WITH CARBON MONOXIDE. THE AIRCRAFT HAD JUST BEEN RELEASED FROM A PIPER SERVICE CENTER, (ADVANCED AIRCRAFT CENTER, INC., PETER J. LO BELLO) AND HAD AN ANNUAL INSPECTION PERFORMED THERE. THE RIGHT TURBOCHARGER, P/N: 466642-9005, S/N: H-VHR00159, HAD BEEN INSTALLED THERE DURING MAINTENANCE, AND A NEW TCM GASKET, P/N: 636465, HAD BEEN INSTALLED. THE LEFT TURBOCHARGER HAD BEEN PREVIOUSLY INSTALLED, AND HAD THE SAME TCM GASKET INSTALLED. ALSO, INSTALLED WAS TCM OIL PORT GASKETS P/N'S: 628572, AND 652101, ON THE NEW RIGHT HAND TURBOCHARGER.
